Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Mar 28, 2021, 1:07 AM MDT for 22 counties in Nebraska. It took effect at Mar 29, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 1:07 AM MDT (07:07 UTC)
- In effect from
- Mar 29, 2021, 11:00 AM MDT
- Expired
- Mar 28, 2021, 1:19 PM MDT
- In force
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS83 KLBF 280707 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 207 AM CDT Sun Mar 28 2021 ...FIRE WEATHER CONCERNS MONDAY... .A surge of warm dry air accompanied by strong west winds Monday afternoon may cause critical fire weather conditions. An additional hazard is a fast moving cold front which will move through the region during the afternoon and early evening. The cold front will cause winds to suddenly become north and gust to over 40 mph. NEZ204-206-208-209-282115- /O.NEW.KLBF.FW.A.0002.210329T1700Z-210330T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 207 AM CDT Sun Mar 28 2021 /107 AM MDT Sun Mar 28 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF NORTH CENTRAL NEBRASKA AND PARTS OF WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent. * Impacts...A fast moving cold front will move through the region Monday afternoon and evening causing a sudden wind shift. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
684 WWUS83 KLBF 281919 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 219 PM CDT Sun Mar 28 2021 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY... .A surge of warm dry air accompanied by gusty west winds will cause critical fire weather conditions Monday. An additional hazard is a fast moving cold front, which will drop southeast through the region during the afternoon and early evening. The cold front will cause winds to suddenly become north or northwest and gust over 40 mph. A few gusts higher than 50 mph are possible. NEZ204-206-208-209-291100- /O.UPG.KLBF.FW.A.0002.210329T1700Z-210330T0200Z/ /O.NEW.KLBF.FW.W.0002.210329T1700Z-210330T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 219 PM CDT Sun Mar 28 2021 /119 PM MDT Sun Mar 28 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent. * Impacts...A fast moving cold front will move through the region Monday afternoon (northwest) and early evening (southwest) causing a sudden wind shift to north or northwest. The highest wind gusts will be along and behind the front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-219-291100- /O.NEW.KLBF.FW.W.0002.210329T1700Z-210330T0200Z/ Frenchman Basin-Loess Plains- 219 PM CDT Sun Mar 28 2021 /119 PM MDT Sun Mar 28 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...A fast moving cold front will move through the region Monday late afternoon and early evening, causing a sudden wind shift to north or northwest. The highest wind gusts will be along and behind the front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Mar 27, 10:40 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 27, 10:40 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1140 PM CDT Sat Mar 27 2021 .SHORT TERM...(This evening through Sunday night) Issued at 358 PM CDT Sat Mar 27 2021 The main forecast challenges to start the new week include big temperature changes, fire weather concerns, and strong winds. A warm front will pull in well above normal temps through Monday, before a strong cold front crashes highs back into the 40s for Tuesday. Meanwhile, dry and windy conditions will create widespread near critical fire weather. This evening and tonight... A mid-level trough will continue to push through the Upper Missouri Valley, while a surface high pressure settles into the region. The increased forcing around H7 combined with a ribbon of higher moisture and very steep low level lapse rates have resulted in scattered showers this afternoon. Expect this activity to linger into the early or mid evening hours. Removed the mention of thunder from the forecast as mesoanalysis indicates weaker CAPE (generally up to 100 j/kg ML and approaching 250 j/kg MU). Temperatures have fallen into the lower 40s where the cu field really blossomed over NW Neb. Despite the low freezing levels, no glaciation has occurred yet from GOES day cloud phase, and no lightning has been recorded. Mid-level fgen rapidly weakens tonight with the departing wave, and low-level lapse rates give way to the near surface inversion. Have all PoP out by 03z and skies clearing overnight, along with waning winds. Subsidence really takes over and H85 flow weakens considerably from 40 kts this evening to around 20 kts by daybreak. As such, lowered min temps a couple degrees but the forecast still remains on the higher end of guidance. New values are generally mid to upper 20s area wide. Sunday and Sunday night... The broad upper ridge expands onto the Plains throughout the day, while low level flow transitions to downslope/ westerly. Blended in some warmer guidance for max temps to account for nearly full sunshine and strong WAA. H85 temps will rise to around 12C tomorrow, as opposed to 3C today. New forecast pushes everyone to right around 70F (slightly warmer SW, cooler NW). Forecast soundings suggest a rather deep mixed layer to around H7, which will also tap in to some stronger flow aloft. In addition, the surface pressure gradient tightens all along the High Plains as a deep surface low emerges onto the Canadian Prairie Provinces. Wind gusts will likely exceed 30 mph through the afternoon. When combined with warmer temps and lower humidity, widespread near critical fire weather conditions are anticipated. .LONG TERM...(Monday through Saturday) Issued at 358 PM CDT Sat Mar 27 2021 Monday... Fire weather concerns continue as temperatures warm further (mainly eastern half of CWA) and winds become stronger. The large upper ridge breaks down over the central US and starts to be replaced by a closed low and digging trough. The upper low, associated with the deep surface low just north of the int'l border, will drive a strong cold front through through the area. Guidance is in good agreement with timing the fropa as mid to late afternoon Monday. Behind the main upper wave and surface front lies a stout PV anomaly, although it dampens somewhat before reaching Nebraska. Regardless, H85 flow approaches 50 kts Monday evening, and surface pressure rises approach 3mb/hr. Increased winds by blending in 90%ile NBM, which gives gusts of 40-45 mph. There's a good chance these speeds are not high enough as the strongest guidance (GFS) suggests bringing nearly all of the 50kt H7-8 flow to the surface. Opted not to issue a Red Flag or High Wind headline at this time, but these trends definitely need to be monitored. Precip-wise, moisture is rather scarce ahead of the front. Included a schc or low end chc PoP, but any amounts will likely be limited to a few hundredths. Tuesday and beyond... The upper trough maintains control of the central US through Wednesday. Despite the return to near normal temps midweek (highs 40s/50s), dry air and gusty northwest winds keep fire weather conditions elevated. A ridge comes back into the equation late week, and when combined with strengthening southerly return flow in the low levels, temperatures climb back into the 60s and 70s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1138 PM CDT Sat Mar 27 2021 VFR conditions will prevail across all of western and north central Nebraska through the day today (Sunday). Winds will generally be light from the west early this morning then increase this afternoon from the west to southwest with gusts up to 25 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Taylor
Hazardous weather outlook, Mar 27, 1:55 PM MDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Sat Mar 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Sat Mar 27 2021 /155 PM MDT Sat Mar 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Elevated to near-critical fire weather conditions are possible Sunday as humidity values are expected to fall into the 15 to 25 percent range and westerly winds increase to 15 to 25 mph, with gusts up to 35 mph. Elevated to near-critical fire weather conditions are expected again on Monday as humidity values fall near 15 to 25 percent, and west/southwest winds gust up to 45 mph Monday afternoon and evening. The strongest winds will be in the northwestern Sandhills. Monday evening a cold front will move though, shifting winds to the northwest. Gusts of up to 30 mph may continue into early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:15 AM MDT | High Wind Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 16 more | 24 hr |
| Mar 28, 1:19 PM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 55 hr |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.